Alert archive / California / Wind Advisories in 2014

Wind Advisory 9, NWS Sacramento, CA

June 10, 2014

NWS Sacramento, CA issued this wind advisory at Jun 10, 2014, 6:45 PM PDT. It was in force for 49 hr.

The area

The counties it named.

The facts

Issued
Jun 10, 2014, 6:45 PM PDT (01:45 UTC)
Expired
Jun 12, 2014, 8:00 PM PDT
In force
49 hr
Issued by
NWS Sacramento, CA

The text

As transmitted, in the capitals the NWS used until 2016.

925 
WWUS76 KSTO 110145
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
645 PM PDT TUE JUN 10 2014

...STRONG DELTA BREEZE OVERNIGHT...

.A STRONG DELTA BREEZE WILL BRING WINDY CONDITIONS TO THE DELTA
OVERNIGHT. THE STRONGEST SUSTAINED WINDS SHOULD TOP OUT IN THE
MID 30S WITH MID 40S FOR THE STRONGEST GUSTS. THE COULD CAUSE
BLOWING DEBRIS...DIFFICULT DRIVING CONDITIONS AND WEAKER TREE
LIMBS TO BREAK.

CAZ018-111200-
/O.NEW.KSTO.WI.Y.0009.140611T0145Z-140611T1200Z/
CARQUINEZ STRAIT AND DELTA-
645 PM PDT TUE JUN 10 2014

...WIND ADVISORY IN EFFECT UNTIL 5 AM PDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM PDT WEDNESDAY.

* WINDS: SOUTHWEST 20 TO 35 MPH WITH GUSTS UP TO 45 MPH.

* TIMING: THROUGHOUT THE NIGHT.

* LOCATIONS INCLUDE: FAIRFIELD...SUISUN CITY.

* IMPACTS: BLOWING DEBRIS...DIFFICULT DRIVING CONDITIONS FOR HIGH
  PROFILE VEHICLES.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WEATHER.GOV/SACRAMENTO/HAZARDS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WIND OF 30 MPH OR GREATER 
ARE EXPECTED AND OR WIND GUSTS GREATER THAN 40 MPH. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$
1 follow-up statement
238 
WWUS76 KSTO 130309
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
809 PM PDT THU JUN 12 2014


CAZ018-130415-
/O.EXP.KSTO.WI.Y.0009.000000T0000Z-140613T0300Z/
CARQUINEZ STRAIT AND DELTA-
809 PM PDT THU JUN 12 2014

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 


$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Jun 10, 2:04 PM PDT, 4 hours 41 minutes earlier.

Area forecast discussion, Jun 10, 2:04 PM PDT, 4 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SACRAMENTO CA
204 PM PDT Tue Jun 10 2014

.Synopsis...
Things still on track for a cool down in the weather through
Friday...with temperatures down into the 80s. Temperatures warm
back up into 90s over the weekend. Weather system bringing cooler
temperatures will bring wind and fire concerns Wednesday and
Thursday far northern areas of forecast area.

&&
.Discussion...
First things first...looks like delta breeze will make it into
most of Southern Sacramento Valley late this afternoon and
evening. This will cool down temperatures from 10 to 20 degrees as
it does.

After this...an upper level trough will slowly push across Pacific
Northwest into Washington/Oregon area on Thursday afternoon. This
will bring cooler temperatures both tomorrow and Thursday in the
80s. The trough will bring some winds that will create some bad
fire weather conditions...highlighted in fire weather discussion
below.

Friday...area will be in a west to northwest flow aloft as upper
system kicks into Montana. This will allow temperatures to
increase a bit...but still in the 80s most areas. Rasch
&&

.Extended Discussion (Saturday through Tuesday)

Models diverge through the extended forecast period. Over the
weekend into Monday, the main theme is Interior NorCal residing
under a drier northwesterly flow aloft with weak embedded waves
moving through. These features will have little impact other then
to perhaps bring periods of locally breezy conditions over higher
terrain. High temperatures expected in the lower 90s for the
Central Valley with mostly 70s to 80s for the mountains and
foothills.

By Tuesday, the oper GFS develops a weak upper low off the
California coast while the ECMWF-HiRes/GEM suggest increasing
heights with building ridging. Have leaned towards the majority,
and thus advertise an additional 3 to 5 degrees of warming day 7.

&&

.Aviation...

Wly flow alf as weak upr trof conts ovr Intr NorCal. VFR conds
nxt 24 hrs exc lcl MVFR/IFR poss in ST vcnty of Delta btwn 10z-
19z Wed. Lcl SWly sfc wnd gsts up to 35 kts poss thru Delta this
aftn into tngt.

&&

.STO Watches/Warnings/Advisories...
red flag warning until 5 pm pdt this afternoon central
sacramento valley...clear lake/southern lake county...mountains
southwestern shasta county to northern lake county...northern
sacramento valley...shasta lake area / northern shasta county.

fire weather watch from thursday afternoon through thursday
evening burney basin / eastern shasta county.

&&

The office that day

Everything else NWS Sacramento, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 5:10 PM PDTRed Flag WarningSTO3 hr
Jun 11, 9:26 AM PDTRed Flag WarningSTO11 hr
Jun 11, 9:26 AM PDTRed Flag WarningSTO38 hr

Nearby

Wind Advisories in California, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.